Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media

Iwao Nakamura, Shingo Hori, Tomohiro Funabiki, Kazuhiko Sekine, Hiroyuki Kimura, Seitaro Fujishima, Katsunori Aoki, Sachio Kuribayashi, Naoki Aikawa

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Anaphylactoid reactions to iodinated contrast media can cause life-threatening events and even death. A 44-year-old woman presented with cardiopulmonary arrest (CPA) immediately following the administration of nonionic iodinated contrast media for an intravenous pyelography. Her cardiac rhythm during CPA was asystole. She was successfully resuscitated by the radiologists supported by paged emergency physicians using the prompt intravenous administration of 1 mg of epinephrine. Neither laryngeal edema nor bronchial spasm was observed during the course of treatment, and she was discharged on the 4th day without any complications. The patient did not have a history of allergy, but had experienced a myocardial infarction and aortitis. She had undergone 11 angiographies and had been taking a β-adrenergic receptor antagonist. Planned emergency medical backup is advisable to ensure resuscitation in the event of an anaphylactoid reaction to the use of contrast media in-hospital settings.

Original languageEnglish
Pages (from-to)223-226
Number of pages4
JournalResuscitation
Volume53
Issue number2
DOIs
Publication statusPublished - 2002

Fingerprint

Heart Arrest
Contrast Media
Emergencies
Laryngeal Edema
Aortitis
Bronchial Spasm
Adrenergic Antagonists
Urography
Resuscitation
Intravenous Administration
Epinephrine
Angiography
Hypersensitivity
Myocardial Infarction
Physicians
Therapeutics

Keywords

  • Adrenergic antagonist
  • Anaphylaxis
  • Cardiac arrest
  • Cardiopulmonary resuscitation
  • Emergency treatment
  • Radiocontrast media

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine
  • Nursing(all)

Cite this

Nakamura, I., Hori, S., Funabiki, T., Sekine, K., Kimura, H., Fujishima, S., ... Aikawa, N. (2002). Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media. Resuscitation, 53(2), 223-226. https://doi.org/10.1016/S0300-9572(02)00015-1

Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media. / Nakamura, Iwao; Hori, Shingo; Funabiki, Tomohiro; Sekine, Kazuhiko; Kimura, Hiroyuki; Fujishima, Seitaro; Aoki, Katsunori; Kuribayashi, Sachio; Aikawa, Naoki.

In: Resuscitation, Vol. 53, No. 2, 2002, p. 223-226.

Research output: Contribution to journalArticle

Nakamura, I, Hori, S, Funabiki, T, Sekine, K, Kimura, H, Fujishima, S, Aoki, K, Kuribayashi, S & Aikawa, N 2002, 'Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media', Resuscitation, vol. 53, no. 2, pp. 223-226. https://doi.org/10.1016/S0300-9572(02)00015-1
Nakamura, Iwao ; Hori, Shingo ; Funabiki, Tomohiro ; Sekine, Kazuhiko ; Kimura, Hiroyuki ; Fujishima, Seitaro ; Aoki, Katsunori ; Kuribayashi, Sachio ; Aikawa, Naoki. / Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media. In: Resuscitation. 2002 ; Vol. 53, No. 2. pp. 223-226.
@article{1b81eeed37a34f5fadffe3e573f35607,
title = "Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media",
abstract = "Anaphylactoid reactions to iodinated contrast media can cause life-threatening events and even death. A 44-year-old woman presented with cardiopulmonary arrest (CPA) immediately following the administration of nonionic iodinated contrast media for an intravenous pyelography. Her cardiac rhythm during CPA was asystole. She was successfully resuscitated by the radiologists supported by paged emergency physicians using the prompt intravenous administration of 1 mg of epinephrine. Neither laryngeal edema nor bronchial spasm was observed during the course of treatment, and she was discharged on the 4th day without any complications. The patient did not have a history of allergy, but had experienced a myocardial infarction and aortitis. She had undergone 11 angiographies and had been taking a β-adrenergic receptor antagonist. Planned emergency medical backup is advisable to ensure resuscitation in the event of an anaphylactoid reaction to the use of contrast media in-hospital settings.",
keywords = "Adrenergic antagonist, Anaphylaxis, Cardiac arrest, Cardiopulmonary resuscitation, Emergency treatment, Radiocontrast media",
author = "Iwao Nakamura and Shingo Hori and Tomohiro Funabiki and Kazuhiko Sekine and Hiroyuki Kimura and Seitaro Fujishima and Katsunori Aoki and Sachio Kuribayashi and Naoki Aikawa",
year = "2002",
doi = "10.1016/S0300-9572(02)00015-1",
language = "English",
volume = "53",
pages = "223--226",
journal = "Resuscitation",
issn = "0300-9572",
publisher = "Elsevier Ireland Ltd",
number = "2",

}

TY - JOUR

T1 - Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media

AU - Nakamura, Iwao

AU - Hori, Shingo

AU - Funabiki, Tomohiro

AU - Sekine, Kazuhiko

AU - Kimura, Hiroyuki

AU - Fujishima, Seitaro

AU - Aoki, Katsunori

AU - Kuribayashi, Sachio

AU - Aikawa, Naoki

PY - 2002

Y1 - 2002

N2 - Anaphylactoid reactions to iodinated contrast media can cause life-threatening events and even death. A 44-year-old woman presented with cardiopulmonary arrest (CPA) immediately following the administration of nonionic iodinated contrast media for an intravenous pyelography. Her cardiac rhythm during CPA was asystole. She was successfully resuscitated by the radiologists supported by paged emergency physicians using the prompt intravenous administration of 1 mg of epinephrine. Neither laryngeal edema nor bronchial spasm was observed during the course of treatment, and she was discharged on the 4th day without any complications. The patient did not have a history of allergy, but had experienced a myocardial infarction and aortitis. She had undergone 11 angiographies and had been taking a β-adrenergic receptor antagonist. Planned emergency medical backup is advisable to ensure resuscitation in the event of an anaphylactoid reaction to the use of contrast media in-hospital settings.

AB - Anaphylactoid reactions to iodinated contrast media can cause life-threatening events and even death. A 44-year-old woman presented with cardiopulmonary arrest (CPA) immediately following the administration of nonionic iodinated contrast media for an intravenous pyelography. Her cardiac rhythm during CPA was asystole. She was successfully resuscitated by the radiologists supported by paged emergency physicians using the prompt intravenous administration of 1 mg of epinephrine. Neither laryngeal edema nor bronchial spasm was observed during the course of treatment, and she was discharged on the 4th day without any complications. The patient did not have a history of allergy, but had experienced a myocardial infarction and aortitis. She had undergone 11 angiographies and had been taking a β-adrenergic receptor antagonist. Planned emergency medical backup is advisable to ensure resuscitation in the event of an anaphylactoid reaction to the use of contrast media in-hospital settings.

KW - Adrenergic antagonist

KW - Anaphylaxis

KW - Cardiac arrest

KW - Cardiopulmonary resuscitation

KW - Emergency treatment

KW - Radiocontrast media

UR - http://www.scopus.com/inward/record.url?scp=0036247707&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036247707&partnerID=8YFLogxK

U2 - 10.1016/S0300-9572(02)00015-1

DO - 10.1016/S0300-9572(02)00015-1

M3 - Article

VL - 53

SP - 223

EP - 226

JO - Resuscitation

JF - Resuscitation

SN - 0300-9572

IS - 2

ER -